... Been taking Levothyroxine since 21st May. Told her I have been feeling emotional, weeping all the time, headache, overactive. Not sleeping well. All I got was that she didn't think it was anything to do with my thyroid or treatment
It could vwry well have something with your Meds.
Levothyroxine has a narrow therapeutic index. Regardless of the indication for use, careful dosage titration is necessary to avoid the consequences of over- or under-treatment. These consequences include, among others, effects on growth and development, cardiovascular function, bone metabolism, reproductive function, cognitive function, emotional state.
Read the last few words about Levothyroxine
Time to lower your dose a little bit. Wait at least two weeks before making any other adjustments. My endocrinologist says self observations are more valuable than blood tests.
To reduce your dose by 25%, cut the tablets into four pieces with utility scissors, and take three little pieces per day. But make sure you are following the same pattern every day in how you take it. For example, if you decide to take it on an empty stomach, do that every day. If you decide to take it with breakfast, do that every day.
Alternatively, if you have been taking it on an empty stomach consistently every day, you could reduce your dose by changing your policy, and start taking it with breakfast every day. I'm afraid I don't know by what percentage this would reduce the effective amount you are taking.
- Levothyroxine Information for Consumers
- Levothyroxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Levothyroxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Apr 2010 • 3 answers
Posted 1 May 2010 • 10 answers
Posted 12 Jan 2013 • 5 answers
Thyroid Disease - I lost my thyroid to cancer in July 2014. I started out on Levothyroxine which did
Posted 27 Jan 2015 • 2 answers
Posted 17 days ago • 0 answers